Hail, Concordia
- When
- March 17, 1:40 PM CST
- Where
- Concordia County, 0.59 mi E of Spokane
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 31.700, -91.460
Quarter sized hail occurred at Lake Spokane.
A quasi-stationary frontal boundary combined with low level moisture and cooling aloft|for strong instability. This brought some large hail and damaging winds across portions of the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
A quasi-stationary frontal boundary combined with low level moisture and cooling aloft|for strong instability. This brought some large hail and damaging winds across portions of the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 17, 10:39 AM CST, 3 hours 1 minute earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1139 AM CDT THU MAR 17 2016 .UPDATE...MORNING SURFACE ANALYSIS HAD THE STALLED FRONT ALONG THE HWY 84 CORRIDOR THEN EXTENDING NORTHWEST INTO NORTHEAST TEXAS. A SURFACE RIDGE WAS ALSO NOTED ACROSS NORTHERN ARKANSAS AND TENNESSEE. THE NORTHEAST TO EAST LOW LEVEL WINDS AROUND THE SURFACE RIDGE WERE HELPING TO MAINTAIN UPPER 30 DEW POINTS OVER THE NORTHERN THIRD OF OUR CWA WITH LOWER 40 DEW POINTS SOUTH TO INTERSTATE 20. SOUTH OF THE STALLED FRONT AT NATCHEZ TO HATTIESBURG DEW POINTS WERE IN THE MID 60S. THIS BOUNDARY WILL SERVE AS A FOCUS FOR CONVECTION TODAY AND HAS ALREADY LED TO ISOLATED THUNDERSTORMS ACROSS OUR SOUTH. WITH STEEP LAPSE RATES OVER OUR CWA...ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE HAIL AND VERY LARGE HAIL. SO FAR...TENNIS BALL SIZED HAIL HAS BEEN THE LARGEST REPORTED. REGIONAL RADARS WERE INDICATING QUITE A BIT MORE CONVECTION OVER NORTHWEST LOUISIANA AND NORTHEAST TEXAS THAT WILL LIKELY SPREAD SOUTHEAST ACROSS OUR CWA THIS AFTERNOON. THE MOST LIKELY AREA TO SEE SEVERE STORMS THIS AFTERNOON AND EARLY EVENING IS ALONG OUR HIGHWAY 84 CORRIDOR BUT THE AREA SOUTH OF A LINE FROM BASTROP LOUISIANA TO JACKSON TO QUITMAN MAY SEE STORMS WITH HAIL AS WELL. /22/ && .AVIATION...VFR FLIGHT CATEGORIES WERE PREVAILING THIS MORNING BUT AN ISOLD TSRA WAS NOTED SW OF MEI AND HBG AT 1615Z. CLOUDS WL CONTINUE TO INCREASE ACROSS THE REGION THRU TONIGHT WITH ADDITIONAL SHOWERS AND THUNDERSTORMS...ESPECIALLY SOUTH OF THE INTERSTATE 20 CORRIDOR EXPECTED. THIS CONVECTION COULD BRIEFLY REDUCE FLIGHT CATEGORIES TO MVFR/IFR STATUS. MVFR CIGS WL THEN BE POSSIBLE TONIGHT INTO FRIDAY MORNING WITH ISOLD TO SCATTERED STORMS CONTINUING ACROSS THE REGION. WINDS TODAY WILL VARY FROM NORTHEAST TO EAST TODAY BETWEEN 4-9 KNOTS... AND REMAIN SUCH TONIGHT. /19/22/ && .PREV DISCUSSION... /ISSUED 407 AM CDT THU MAR 17 2016/ DISCUSSION...TODAY THROUGH FRIDAY NIGHT...AFTER A DRY PERIOD OF WEATHER ACROSS THE REGION THE PAST FEW DAYS...RAIN CHANCES CREEP BACK INTO THE FORECAST TODAY...WITH DECENT CHANCES CONTINUING THROUGHOUT THE SHORT TERM PERIOD. AS EXPECTED...THE FRONT THAT PUSHED THROUGH THE FORECAST AREA YESTERDAY...HAS BECOME QUASI- STATIONARY ACROSS SOUTH MISSISSIPPI AND CENTRAL LOUISIANA. OVER THE NEXT 48 HOURS...DESPITE WEAK AND VARYING NORTH TO EAST SURFACE FLOW CONTINUING TO PREVAIL ACROSS MUCH OF THE FORECAST AREA DURING THE PERIOD...INCREASING WEST TO SOUTHWEST FLOW IN THE LOW LEVELS OF THE ATMOSPHERE WILL RESULT IN INCREASING MOISTURE ALOFT. WHILE THIS IS HAPPENING...A SERIES OF WEAK DISTURBANCES EMBEDDED IN ZONAL MID-LEVEL FLOW WILL TREK EAST ACROSS THE REGION. THIS COMBINATION...IN ADDITION TO AN INCREASING SUBTROPICAL JET ALONG THE NORTH CENTRAL GULF COAST...WILL RESULT IN SCATTERED SHOWERS...ALONG WITH SOME THUNDERSTORMS...DEVELOPING IN WAVES AND MOVING OVER THE FORECAST AREA THROUGH AT LEAST FRIDAY NIGHT. IN ADDITION...A FEW SEVERE THUNDERSTORMS CAN'T BE RULED OUT BOTH TODAY AND FRIDAY FROM MIDDAY THROUGH EARLY EVENING. THIS WILL PARTICULARLY BE THE CASE ALONG AND SOUTH OF A WINNSBORO LOUISIANA TO CRYSTAL SPRINGS MISSISSIPPI TO LAUREL MISSISSIPPI LINE. DESPITE THE OVERALL LACK OF FORCING...THE FRONT WILL MEANDER ABOUT ACROSS THIS PORTION OF THE FORECAST AREA THROUGH THE PERIOD. ALTHOUGH OVERALL FORCING WILL REMAIN WEAK...THIS...IN ADDITION TO ADEQUATE DEEP LAYER SHEAR AND RATHER STEEP MID-LEVEL LAPSE RATES...COULD RESULT IN A FEW STORMS REACHING SEVERE LIMITS ALONG AND SOUTH OF THE FRONT WHERE THE ATMOSPHERE WILL BE MORE UNSTABLE. CURRENTLY...HAIL LOOKS TO BE THE PRIMARY CONCERN WITH STORMS...BUT DAMAGING WIND GUSTS WILL CERTAINLY BE A POSSIBILITY. IT'S ALSO WORTH NOTING...THAT DUE TO ALREADY WET GROUND CONDITIONS ACROSS THIS AREA...TREES WILL BE MORE SUSCEPTIBLE TO BEING UPROOTED BY LESSER WIND GUSTS...30-50 MPH...THAN THOSE OBSERVED IN SEVERE STORMS. A LIMITED THREAT FOR A FEW SEVERE STORMS WILL BE HIGHLIGHTED IN THIS MORNING'S HWO FOR BOTH TODAY AND FRIDAY. NORTH OF THE FRONT...ACTIVITY WILL BE MORE ELEVATED IN NATURE AND IN A LESS UNSTABLE ENVIRONMENT. STILL...A FEW THUNDERSTORMS CAN'T BE RULED OUT ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. AS FAR AS TEMPERATURES ARE CONCERNED...LOOK FOR CONTINUED MILD CONDITIONS TODAY AND TONIGHT AS CLOUDS INCREASE THROUGH THE COURSE OF THE DAY. HIGHS THIS AFTERNOON WILL TOP OUT IN THE MIDDLE 70S...WHILE LOWS TONIGHT RANGE FROM THE LOWER 50S TO AROUND 60. SLIGHTLY COOLER TEMPERATURES LOOK ON TAP FOR FRIDAY. HIGHS FRIDAY AFTERNOON CURRENTLY LOOK TO RANGE FROM THE UPPER 60S TO MID 70S. LOWS FRIDAY NIGHT WILL RANGE FROM THE UPPER 40S TO UPPER 50S. /19/ SATURDAY THROUGH WEDNESDAY...SATURDAY WILL BE A TRANSITION DAY OVER THE CWA AS WE BEGIN FEELING THE AFFECTS OF THE MID LEVEL SYSTEM OVER THE OH VALLEY. WHILE WE WILL START OFF THE DAY WITH SCATTERED CONVECTION ASSOCIATED WITH THE STALLED BOUNDARY NEAR THE COAST... VEERING FLOW PATTERN WILL FINALLY GIVE THE COASTAL BOUNDARY A NUDGE OUT TO SEA TAKING THE CONVECTION WITH IT. A REINFORCEMENT OF LOW LEVEL DRY/COOL AIR WILL MOVE INTO THE CWA SATURDAY THROUGH SUNDAY RESULTING IN MARKEDLY COOLER TEMPERATURES. HIGHS IN THE 50S WILL BE COMMON SATURDAY AND SUNDAY AS MINS DROP INTO THE 30S. WHILE CAA WILL PRECLUDE FROST DEVELOPMENT SATURDAY NIGHT/SUNDAY MORNING...HIGH PRESSURE SETTLING OVER THE AREA SUNDAY NIGHT WILL SETUP CALM WINDS AND EXCELLENT RADIATIONAL COOLING CONDITIONS. FROST FORMATION WILL BE A DISTINCT POSSIBILITY WHERE TEMPS CAN FALL INTO THE MID 30S OR LOWER WHICH LOOKS TO OCCUR PRIMARILY OVER THE EAST. MID LEVEL RIDGING FROM THE WEST DURING THE FIRST PART OF NEXT WEEK WILL RESULT IN DRY WEATHER AND MODERATING TEMPERATURES./26/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 76 57 71 54 / 38 52 51 48 MERIDIAN 76 55 71 54 / 27 51 51 50 VICKSBURG 75 58 72 54 / 40 52 48 45 HATTIESBURG 77 60 73 58 / 60 60 63 57 NATCHEZ 76 61 73 54 / 55 59 60 56 GREENVILLE 74 53 68 49 / 20 39 39 35 GREENWOOD 76 52 69 49 / 17 32 40 35 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 19/26
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 938 AM CDT THU MAR 17 2016 ARZ074-075-LAZ007>009-MSZ018-019-025>046-050>052-181445- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- SCOTT-NEWTON-LAUDERDALE- 938 AM CDT THU MAR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. LAZ015-016-MSZ047>049-055>058-181445- RICHLAND-MADISON LA-WARREN-HINDS-RANKIN-SIMPSON-SMITH-JASPER- CLARKE- 938 AM CDT THU MAR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TODAY A FEW SEVERE STORMS WILL BE POSSIBLE TODAY WITH QUARTER TO GOLF BALL SIZED HAIL BEING THE MAIN THREAT. MAIN TIMING IS FROM 1 PM TO 8 PM. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. LAZ023-025-MSZ053-054-065-066-181445- FRANKLIN LA-TENSAS-CLAIBORNE-COPIAH-COVINGTON-JONES- 938 AM CDT THU MAR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TODAY THROUGH TONIGHT A FEW SEVERE STORMS WILL BE POSSIBLE TODAY WITH QUARTER TO GOLF BALL SIZED HAIL BEING THE MAIN THREAT. MAIN TIMING IS FROM 1 PM TO 8 PM. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW SEVERE STORMS WILL BE POSSIBLE ON FRIDAY WITH HAIL AND DAMAGING WINDS THE MAIN THREAT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH FRIDAY. LAZ024-026-MSZ059>064-072>074-181445- CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-MARION-LAMAR-FORREST- 938 AM CDT THU MAR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...MAINLY TODAY SEVERE THUNDERSTORMS ARE EXPECTED ANYTIME FROM NOW THROUGH 8PM. LARGE HAIL TO GOLF BALL SIZE WITH SOME DAMAGING WIND POTENTIAL ARE THE MAIN THREATS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW SEVERE STORMS WILL BE POSSIBLE ON FRIDAY WITH HAIL AND DAMAGING WINDS THE MAIN THREAT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH FRIDAY. 36 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
101 PM CDT THU MAR 17 2016
MSZ059-171815-
JEFFERSON MS-
101 PM CDT THU MAR 17 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL JEFFERSON COUNTY
UNTIL 115 PM CDT...
AT 101 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER STAMPLEY...OR 16 MILES NORTHEAST OF NATCHEZ...MOVING EAST AT 30
MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
FAYETTE AND MCNAIR AROUND 110 PM CDT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3163 9115 3163 9120 3172 9121 3174 9095
3162 9099 3162 9115
TIME...MOT...LOC 1801Z 271DEG 26KT 3165 9113
CMEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
203 PM CDT THU MAR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL 1 S FAYETTE 31.70N 91.06W
03/17/2016 E1.00 INCH JEFFERSON MS EMERGENCY MNGR
REPORT OF NICKEL TO QUARTER SIZE HAIL. PICTURE RELAYED TO
EM VIA SOCIAL MEDIA.
&&
DCOXSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
221 PM CDT THU MAR 17 2016
MSZ061-171945-
FRANKLIN MS-
221 PM CDT THU MAR 17 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FRANKLIN COUNTY THROUGH
245 PM CDT...
AT 221 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR KIRBY...OR 22 MILES NORTHWEST OF LIBERTY...MOVING NORTHEAST AT
35 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BUDE...NEW HOPE...KIRBY...MCCALL CREEK...ROXIE AND MEADVILLE.
LAT...LON 3146 9114 3161 9093 3161 9078 3149 9065
3135 9094 3135 9098 3134 9099 3135 9102
3134 9103 3134 9104
TIME...MOT...LOC 1921Z 234DEG 30KT 3144 9101
DLPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT THU MAR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL FAYETTE 31.71N 91.06W
03/17/2016 E1.00 INCH JEFFERSON MS EMERGENCY MNGR
REPORT OF NICKEL TO QUARTER SIZE HAIL ON 1267 MAIN
STREET. PICTURE RELAYED TO EM VIA SOCIAL MEDIA.
&&
DCOXSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
234 PM CDT THU MAR 17 2016
LAZ008-009-015-016-023-MSZ040-172015-
RICHLAND LA-EAST CARROLL LA-FRANKLIN LA-MADISON LA-WEST CARROLL LA-
ISSAQUENA MS-
234 PM CDT THU MAR 17 2016
...THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL MOVING ACROSS
NORTHEAST LOUISIANA...
AT 234 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DARNELL TO BAKERS...
AND MOVING EAST AT 45 MPH.
HALF INCH HAIL WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TALLULAH...LAKE PROVIDENCE...TRANSYLVANIA...DELHI...EAGLE BEND...
ALSATIA...WAVERLY...BAKERS...MANSFORD...OMEGA...DARNELL...WARDEN...
MONTICELLO...AFTON...FITLER...SONDHEIMER...TENDAL...HOLLY RIDGE...
EPPS AND RICHMOND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3276 9155 3278 9096 3266 9096 3266 9086
3245 9093 3245 9094 3242 9096 3240 9099
3238 9100 3235 9099 3235 9096 3222 9100
3224 9103 3222 9106 3223 9112 3224 9112
3225 9113 3223 9121 3226 9172
TIME...MOT...LOC 1934Z 256DEG 38KT 3270 9136 3235 9151
DLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT THU MAR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL CASEYVILLE 31.67N 90.66W
03/17/2016 E1.75 INCH LINCOLN MS EMERGENCY MNGR
REPORT OF QUARTER TO GOLF BALL SIZE HAIL IN CASEYVILLE.
&&
DCOXThe Jackson/Brandon,MS radar (KDGX), 153 km away, was scanning. The volume nearest the first event began at 19:37 UTC.
8 hail, 7 thunderstorm wind. Local standard time, as filed.
Quarter sized hail occurred at Lake Spokane.
Trees were blown down along Highway 124 North.
Trees were blown down on Highway 602 east of Tallulah.
Measured at the Tallulah Vicksburg ASOS.
Trees were blown down along Highway 84.
Part of the awning was blown off at the Ducks Nest. Dime sized hail occurred as well.
Showers of hail occurred and the largest was around golf ball sized.
There was some damage to a courthouse as well as some structures in the northern part of town behind the courthouse. Over 200 residents were without power. Trees were blown down in the area along Highway 84. Vidalia Southern Tire had a roll up door that was blown out. The tin roof off of Quality Body Shop on Carter Street was also blown off.
A tin roof was blown off Quality Body Shop on Carter Street in Vidalia.
Dime sized hail occurred for about three minutes at the Sheriff's Office.
Quarter size hail fell near the Pilot truck stop off of Interstate 20.
Hail accumulated outside of Pioneer which ranged in size from a quarter to ping pong ball.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2016Every state in 2016This day in weather historyWarnings in Louisiana, March 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 623473, 623476, 623482, 626560, 623486, 623477, 623488, 623533, 623500, 626564, 623722, 624161, 623725, 623726, 623727.